Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 133, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 2, 2006, 8:00 PM EDT for Polk County, Tennessee; Cherokee County, North Carolina. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 8:00 PM EDT (00:00 UTC)
- Expired
- May 2, 2006, 8:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, NC, Polk County, TN
The radar
The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:30 PM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 2, 3:30 PM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 330 PM EDT TUE MAY 2 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...CONVECTION OCCURRING MAINLY SOUTH OF INTERSTATE 40 IN AREA OF HIGHER INSTABILITY ALONG OUTFLOW BOUNDARY. EXPECT THIS ACTION TO CONTINUE FOR A FEW MORE HOURS BEFORE DWINDLING DURING THE MIDDLE PART OF THE EVENING. USED A LIKELY POP FOR THIS AREA WITH SLIGHT TO CHANCE TYPE POPS FARTHER NORTH AS SOME CONVECTION HAS DEVELOPED AHEAD OF MAIN SYNOPTIC FRONT FARTHER NORTH AND WEST. WEDNESDAY REMAINS A BASICALLY DRY DAY ALTHOUGH DID USE A SLIGHT CHANCE PROBABILITY FOR -SHRA/TSRA OVER THE SOUTHERN VALLEY AS MODELS KEEP SOME ACTION GOING NEAR STALLED FRONT/OUTFLOW BOUNDARY VERY NEAR THE SOUTHERN BORDER OF TENNESSEE. NEXT WAVE OF CONVECTION POSSIBLE ON THURSDAY BUT PLACED LOW CHANCE POPS WEDNESDAY NIGHT AS SHORT WAVE FEATURE MAY BE A LITTLE QUICKER TO ARRIVE ON THE SCENE. KEPT POP AT 50 PERCENT FOR THURSDAY AS TIMING AND PLACEMENT OF CONVECTION HAS BEEN A LITTLE DIFFICULT OF LATE. UNSETTLED PERIOD CONTINUES THROUGH THURSDAY NIGHT AS ANOTHER WAVE DEVELOPS ALONG SURFACE FRONT BRINING A CONTINUED CHANCE FOR -SHRA/TSRA THROUGH FRIDAY MORNING. .LONG TERM (FRIDAY THROUGH WEDNESDAY)...FRONTAL BOUNDARY REMAINS ACROSS THE AREA ON FRIDAY THEN SLOWLY MOVES EAST OF AREA ON THE WEEKEND. SHORT WAVE MOVES THROUGH THE GREAT LAKES OVER THE WEEKEND WITH GOOD CHC PCPN FIRST HALF OF WEEKEND. SURFACE HIGH PRESSURE MOVES QUICKLY EAST ACROSS AREA SUNDAY AND MONDAY AS SHORT WAVE MOVES EAST S OF AREA. PCPN ASSOCIATED WITH THIS WAVE SHOULD REMAIN S OF TN RVR VLY. TEMPERATURES SHOULD BE CLOSE TO NORMAL. MCS OR REMNANT OUTFLOW POSSIBLE ON TUE AS PATTERN BEGINS TO SHIFT TO WESTERN TROUGH AND EASTERN RIDGE. THIS SETS UP A DRY AND WARM MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 58 82 60 80 / 60 20 20 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 54 80 57 79 / 40 10 30 50 OAK RIDGE, TN 54 79 57 79 / 40 10 30 50 TRI CITIES AIRPORT, TN 49 77 50 76 / 20 0 30 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, May 2, 5:11 AM EDT, 14 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 511 AM EDT TUE MAY 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-031000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 511 AM EDT (411 AM CDT) TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE TENNESSEE RIVER VALLEY TODAY... BRINGING THUNDERSTORMS TO THE AREA. SOME OF STORMS MAY BECOME SEVERE TODAY...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER SLOW-MOVING COLD FRONT OVER THE MIDWEST WILL HELP TO GENERATE THUNDERSTORM COMPLEXES ON WEDNESDAY...WHICH MAY BRING SOME ADDITIONAL SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL INTO THE SOUTHERN APPALACHIAN REGION ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TODAY...WEDNESDAY NIGHT AND THURSDAY. GH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 5:02 AM EDT | Dense Fog Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 19 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.